Man claims baldness medication changed him from a man into a woman.
William McKee, who is now known as Mandi McKee, started taking a version of the drug Propecia in 2008 for male-pattern baldness.
McKee was married man at the time when she began taking medication. She described herself as “energetic, focused, sharp and athletic.”
On McKee’s website, she described the changes that happened while she was on medication.
She claimed her mental alertness decreased and as a result lost her job.
The physical changes she went through were developing breasts, her shoulders became more “feminine”, and her hips became wider just like a woman’s body.
She became depressed from the changes that were happening to her.
“It felt like the ‘me’ that I’ve always known was not there anymore,” she wrote.
She claims that while on the medication, she became attracted to men. In the end, she separated from her wife of 10 years in 2010.
Mckee feels that her transformation was not a choice, but something that was forced on her by the medication.
“The old me was killed by the drug company Merck.”
Apparently McKee isn’t the only one with this experience with the the drug. In Journal of Sexual Medicine, it was reported that some men taking Propecia experienced side effects. Some lasting years after the person has stopped taking the medication.
Lawsuits have been filed against Merck, Propecia’s maker, for affecting their sexuality.
Unfortunately for McKee, she took the generic version of Propecia which is not covered by the lawsuit.